MAUDE Adverse Event Report: DEPUY SYNTHES SPINE PEAK 3.0MM FIXATION ROD CUTTER; INSTRUMENT, CUTTING, ORTHOPEDIC

DEPUY SYNTHES SPINE PEAK 3.0MM FIXATION ROD CUTTER; INSTRUMENT, CUTTING, ORTHOPEDIC
Catalog Number 274641000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Instrument broken in two parts was delivered direct to product safety (b)(6) 2017 from (b)(6) hospital with no complaint attached.Jnj rep became aware of missing item (b)(6) 2017 and obtaining the following details from customer: the rod cutter was broken when a registrar was using it to cut a rod insitu (already in a patient).From what jnj rep knows the rod was not a mountaineer rod.The registrar was having difficulty and the staff were looking for an instrument to cut the rod insitu.It was broken in the process.The rod cutter belongs on a consigned mountaineer.Image of broken instrument as received (b)(6) 2017 on file.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Visual examination at the macroscopic level revealed that the fracture was located at one of the rod cutter¿s jaws.Device was then sent for fracture analysis.The fracture analysis report shows rough grainy appearances consistent across the entirety of the surface which suggests that the rod cutter underwent a quasi-static overload failure.No material defects or other abnormalities have been identified in the fracture analysis report.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.A trend analysis was conducted.No emerging trends were found requiring further actions.A definitive root cause for the rod cutter¿s jaw becoming fractured cannot be positively determined.However, the fracture analysis report shows rough grainy appearances consistent across the entirety of the surface which suggests that the rod cutter underwent a quasi-static overload failure.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PEAK 3.0MM FIXATION ROD CUTTER
Common Device Name
INSTRUMENT, CUTTING, ORTHOPEDIC
Manufacturer (Section D)
DEPUY SYNTHES SPINE
325 paramount drive
raynham MA 02767
MDR Report Key7130628
Report Number1526439-2017-50100
Device Sequence Number11185171
Product Code HTZ
UDI-Device Identifier10705034192918
UDI-Public10705034192918
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number274641000
Device Lot NumberKM858642
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2017
Initial Date Received by Manufacturer 11/29/2017
Supplement Date Received by Manufacturer12/27/2017
Initial Report FDA Received Date12/19/2017
Supplement Report FDA Received Date01/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1